MAUDE Adverse Event Report: LUTRONIC CORPORATION CLARITY II; Powered laser surgical instrument

LUTRONIC CORPORATION CLARITY II; Powered laser surgical instrument
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient experienced a burn on a tattoo during a laser hair reduction treatment using a clarity ii device.The reported treatment occurred on (b)(6) 2025, the side effects were reported on (b)(6) 2025.Dr.(b)(6) the (b)(6) director was consulted in this case.Dr.(b)(6) stated "this is a full thickness burn with tissue loss.This is third degree.I would expect a scar and the wound heals in by secondary intention." the provider reported that topical antibiotics were prescribed as a preventative.Dr.(b)(6) recommended the following for post treatment care "once full closed, i would recommend silicon gel, massage and either micro needling or non-ablative laser resurfacing".It was determined that this case was due to user error.The laser hair reduction treatment was the intended treatment for the patient.Though the treatment parameters reported to be used are within the normal limits, during laser hair removal treatments the tattoo area must be strictly avoided.The clarity ii qsg states: "do not treat over or close to tattoos or permanent make up." in this case, the tattoo was inadvertently treated, which resulted in a burn, that was confirmed by the (b)(6) director.This case was determined to be reportable due to the observed full thickness burn with tissue loss in the supplied images related to this case.The clarity ii operators manual states that "side effects or complications may be experienced during treatment or shortly afterwards in certain regions, (periorbital, neck, chest)- erythema lasting longer than normal, purpura, tenderness, edema, damage to natural skin texture (scratching, crusting, blister, burn), hyperpigmentation or hypopigmentation, herpes simplex, bacterial and / or fungal infection, scarring, redness, irritation, burning sensation.In an effort to reduce the probability of reoccurrence, the treatment technique was reviewed and discussed with the provider.In addition, the (b)(6) director's assessment and recommendations were communicated to the treatment provider.
 
Event or Problem Description
A patients tattoo was accidently hit during laser hair reduction treatment with clarity ii device.

Brand Name
CLARITY II
Common Device Name
Powered laser surgical instrument
Manufacturer (Section D)
LUTRONIC CORPORATION
lutronic center
219 sowon-ro
deogyang-gu, goyang-si 10534
KS  10534
Manufacturer (Section G)
LUTRONIC CORPORATION
lutronic center
219 sowon-ro
deogyang-gu, goyang-si 10534
KS   10534
Manufacturer Contact
nirav desai
3/5 carlisle road
westford, MA 01886
9783940763
MDR Report Key22054763
Report Number3021199089-2025-00003
Device Sequence Number17164756
Product Code GEX
UDI-Device Identifier08809447652542
UDI-Public08809447652542
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale